Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 518, NWS Atlanta, GA

December 22, 2011Gilmer County, Murray County, Pickens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 22, 2011, 5:23 PM EST for Gilmer County, Murray County, Pickens County, Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2011, 5:23 PM EST (22:23 UTC)
Expired
Dec 22, 2011, 5:48 PM EST
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Gilmer County, GA, Murray County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 144 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 5:32 PM ESTTORNADO 04 Se Carters, GAA NATIONAL WEATHER SERVICE AND EMERGENCY MANAGEMENT ASSESSMENT TEAM DETERMINED THAT A WEAK TORNADO WITH MAXIMUM WINDS OF 80 MPH TOUCHED DOWN AROUND 532 PM EST IN FAR SOUTHWESTERN GILMER COUNTY NEAR HIGHWAY 136. THE TORNADO TRAVELED EAST-NORTHEAST A TOTAL OF 1.
Dec 22, 5:36 PM ESTTSTM WND DMG4 S Ellijay, GAEMA RELAYED A REPORT OF NUMEROUS TREES DOWN IN THE SOUTHERN PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 3:20 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS52 KFFC 222223
SVRFFC
GAC123-213-227-222300-
/O.NEW.KFFC.SV.W.0518.111222T2223Z-111222T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILMER COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 600 PM EST

* AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60   
  MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF TALKING ROCK... AND  
  MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELLIJAY AND EAST ELLIJAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST THURSDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3482 8433 3473 8426 3467 8425 3463 8419
      3460 8422 3460 8425 3457 8429 3458 8433
      3455 8434 3441 8465 3458 8465 3460 8472
      3463 8473 3461 8475 3462 8488 3486 8452
      3485 8442
TIME...MOT...LOC 2222Z 241DEG 48KT 3453 8474

$$
1 follow-up statement
402 
WWUS52 KFFC 222248
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EST THU DEC 22 2011

GAC123-213-227-222257-
/O.CAN.KFFC.SV.W.0518.000000T0000Z-111222T2300Z/
PICKENS GA-MURRAY GA-GILMER GA-
548 PM EST THU DEC 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR GILMER...SOUTHERN MURRAY AND
NORTHWESTERN PICKENS COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED OVER EASTERN GILMER COUNTY AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY 
WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND OCCASIONAL LIGHTNING ARE 
STILL POSSIBLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST THURSDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3482 8433 3473 8426 3467 8425 3463 8419
      3460 8422 3460 8425 3457 8429 3458 8433
      3455 8434 3441 8465 3458 8465 3460 8472
      3463 8473 3461 8475 3462 8488 3486 8452
      3485 8442
TIME...MOT...LOC 2247Z 241DEG 48KT 3471 8436

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 2:28 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 22, 2:28 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EST THU DEC 22 2011

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
THIS AFTERNOON WILL BE THE BUSY PORTION OF THE SHORT TERM. CURRENT
SLIGHT RISK COVERS A GOOD PORTION OF THE CWA...WITH MLCAPE OF
200-400 J/KG CURRENTLY ACROSS THE AREA AND MUCAPE REACHING ABOVE
500 J/KG. 0-1KM SHEAR ANYWHERE FROM 30-40KT. LINE OF QLCS MARCHING
ACROSS ALABAMA THIS AFTERNOON WILL PUSH INTO WESTERN ZONES WITHIN
THE NEXT COUPLE OF HOURS. BIGGEST THREATS INCLUDE WIND DAMAGE AND
ISOLATED TORNADOES...AND ALONG THOSE LINES EXPECT A WATCH TO BE
ISSUED WITHIN THE NEXT HOUR OR SO OF AFD TIME. WILL UPDATE ZONES
AS NECESSARY THROUGH THE EVENING.

HAVE KEPT THUNDER IN ACROSS THE ENTIRE AREA THROUGH 03Z TO LINE UP
BEST WITH PROGRESSION OF INSTABILITY...AND THROUGH 06Z HAVE KEPT
THUNDER IN FOR APPROXIMATELY THE SOUTHEAST 2/3 OF THE AREA. HAVE
GONE ABOVE MOS FOR POPS...EXPECT THAT THERE WILL BE RAIN SO REALLY
NO NEED TO MESS AROUND WITH CHANCE OR LIKELY POPS FOR MOST OF THE
AREA. HAVE GONE ABOVE MOS GUIDANCE FOR LOW TEMPS TONIGHT AS MOS
HAS HAD A COOL BIAS THE LAST COUPLE OF DAYS.

ALL THIS IS ASSOCIATED WITH A SHORTWAVE MOVING NORTHEAST ALONG THE
NORTHWEST FLOW. CUTOFF LOW OVER THE DESERT SOUTHWEST WILL REMAIN
NEARLY STATIONARY OFF AND ON FOR THE NEXT FEW DAYS...KEEPING US
GENERALLY IN SOUTHWEST FLOW ALOFT. AFTER THIS INITIAL ROUND MOVES
THROUGH TONIGHT AND EARLY FRIDAY...EXPECT CLEARING AND SLIGHTLY
COOLER /BUT STILL ABOVE SEASONAL AVERAGES/ FOR FRIDAY HIGHS...AND
NOTICEABLY COOLER FRIDAY NIGHT /BUT AGAIN...STILL ABOVE SEASONAL
AVERAGES/. LAST OF THE POPS MOVE OUT OF THE CWA FRIDAY AFTERNOON
AND DRY THROUGH THE REST OF THE SHORT TERM...UNTIL THE NEXT WAVE
MOVES UP LATE CHRISTMAS EVE AND CHRISTMAS DAY.

TDP

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 357 AM EST THU DEC 22 2011/
AFTER A BRIEF BREAK ON SATURDAY...ANOTHER SHORT WAVE EJECTS FROM
THE SOUTHWEST TO BRING THE CWA MORE RAIN FOR SATURDAY NIGHT INTO
SUNDAY. GFS AND ECMWF IN PRETTY GOOD AGREEMENT THAT THIS WAVE
SHOULD PUSH PAST THE CWA BY MONDAY. LOOKS DRY FOR THE REMAINDER OF
THE PERIOD. HOWEVER THERE ARE SOME DIFFERENCES ON THE STRENGTH AND
LOCATION OF A GULF WAVE ON TUESDAY. FOR NOW HAVE KEPT RAIN SOUTH
OF THE CWA FOR TUESDAY.

41

&&

.CLIMATE...

RECORDS FOR 12-22

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      70 1918     28 1989     58 1956     11 1960
   KATL      70 1889     25 1989     59 1879     11 1989
                                                    1960
   KCSG      76 1990     31 1989     61 1990     16 1960
   KMCN      80 1970     35 1935     60 1956     15 1976

RECORDS FOR 12-23

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1933     25 1989     61 1970     13 1989
                1931
   KATL      73 1990     22 1989     62 1879      8 1989
   KCSG      77 1990     26 1989     63 1970     14 1989
                1970
   KMCN      82 1970     28 1989     62 1990     15 1989

&&

AVIATION...
18Z UPDATE...
MIXTURE OF IFR/MVFR CEILINGS AND VISIBILITIES CURRENTLY WILL BECOME
PREDOMINATELY MVFR THROUGH 06Z...OUTSIDE OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. BEST CHANCES FOR CONVECTION SPREAD FROM
WEST TO EAST ACROSS THE TAF SITES BETWEEN 20Z AND 03Z. A PERIOD OF
IFR CEILINGS IS LIKELY BEHIND THE MAIN BAND OF PRECIPITATION...BUT
THIS SHOULD BEGIN IMPROVING BACK INTO THE MVFR RANGE AS DRIER LOW
LEVEL AIRMASS FILTERS IN BEHIND THE SURFACE COLD FRONT. SHOULD START
TO SEE CLOUDS BEGINNING TO BECOME MORE SCATTERED IN NATURE AS WE
APPROACH 18Z FRIDAY AND LATER. WINDS SOUTH TO SOUTHEAST 6-10KT
CURRENTLY WILL BE GRADUALLY SHIFTING TOWARD THE SOUTHWEST THROUGH
06Z...THEN DECREASING INTO THE 4-8KT RANGE.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  67  42  62 / 100  10   5   5
ATLANTA         51  63  43  61 / 100  10   5   5
BLAIRSVILLE     47  57  37  56 / 100  10   5  10
CARTERSVILLE    48  59  37  57 / 100  10   5   5
COLUMBUS        54  64  43  64 / 100  10  10   5
GAINESVILLE     50  63  41  58 / 100  10  10  10
MACON           58  67  41  65 /  80  20  10   5
ROME            45  59  37  55 / 100  10   5  10
PEACHTREE CITY  50  63  36  62 / 100  10   5   5
VIDALIA         59  72  47  68 /  40  40  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 22, 2:42 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EST THU DEC 22 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
242 PM EST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING OVER
NORTH GEORGIA...MAINLY WEST OF A BLAIRSVILLE TO ATLANTA TO COLUMBUS
LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
OVER MIDDLE GEORGIA...MAINLY WEST OF AN WASHINGTON TO EASTMAN LINE.

.SYNOPSIS...
RICH MOISTURE AHEAD OF A STRONG STORM SYSTEM SHOULD PROVIDE
SUFFICIENT INSTABILITY FOR ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS THROUGH MIDNIGHT ACROSS NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY
SEVERE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL
BE FROM 4 PM UNTIL 9 PM.

.DISCUSSION...
RICH LOW LEVEL MOISTURE AND UNUSUALLY STRONG VERTICAL WIND SHEAR
IN THE LOW LEVELS SHOULD BE SUFFICIENT FOR A FEW LINEAR OR QUASI-
LINEAR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE INSTABILITY
IS EXPECTED TO DECREASE TONIGHT AND SHOULD PRECLUDE THE
DEVELOPMENT OF SEVERE THUNDERSTORMS AFTER MIDNIGHT. HOWEVER...
SEVERE STORMS THAT DO DEVELOP THROUGH MID EVENING COULD PRODUCE A
BRIEF TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS AREAS WEST OF BLAIRSVILLE TO ATLANTA TO
COLUMBUS THIS AFTERNOON THROUGH ABOUT 9 PM THIS EVENING.

In the hours before

Special weather statement, Dec 22, 4:39 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EST THU DEC 22 2011

GAZ052-066-222245-
439 PM EST THU DEC 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP AND HEARD
COUNTIES UNTIL 545 PM EST...

AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 20 MILES WEST OF EPHESUS TO 30 MILES
SOUTHWEST OF WEST POINT...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP AND
HEARD COUNTIES THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WARESVILLE...GLENN...TEXAS...FROLONA...
EPHESUS...STATE LINE PARK...GLENN...ROOSTERVILLE...STATE LINE PARK...
ABBOTTSFORD...PIEDMONT HEIGHTS...FRANKLIN...CENTRALHATCHEE...WEST
POINT AND PLANT WANSLEY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
      3322 8486 3287 8487 3287 8519 3343 8530
TIME...MOT...LOC 2139Z 239DEG 39KT 3337 8550 3311 8543
          3269 8560
Local storm report, Dec 22, 4:52 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     3 E CAVE SPRING         34.11N 85.28W
12/22/2011  M55 MPH          FLOYD              GA   EMERGENCY MNGR

            EMA RELAYED A REPORT OF A MEASURED WIND GUST AT 55 MPH.

&&

AGIBBS
Special weather statement, Dec 22, 4:56 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EST THU DEC 22 2011

GAZ031-222230-
456 PM EST THU DEC 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PAULDING COUNTY
UNTIL 530 PM EST...

AT 450 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTH OF YORKVILLE TO 11 MILES
SOUTHWEST OF UNION...MOVING EAST AT 50 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PAULDING
COUNTY THROUGH 530 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE YORKVILLE...UNION...BURNT HICKORY RIDGE...DALLAS...NEW
GEORGIA...NEW HOPE...CROSS ROADS...BROWNSVILLE AND HIRAM.

&&

LAT...LON 3395 8498 3408 8493 3408 8474 3395 8474
      3394 8472 3379 8473 3377 8489 3381 8504
      3390 8503 3391 8505 3395 8505
TIME...MOT...LOC 2155Z 254DEG 42KT 3413 8500 3395 8502
          3377 8508
Local storm report, Dec 22, 5:07 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     ROME                    34.26N 85.18W
12/22/2011                   FLOYD              GA   EMERGENCY MNGR

            MORE THAN 6 TREES DOWN ALL ACROSS THE COUNTY.

&&

AGIBBS
Local storm report, Dec 22, 5:15 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 W FELTON              33.89N 85.29W
12/22/2011                   HARALSON           GA   COUNTY OFFICIAL

            HARALSON 911 RELAYED A REPORT OF A TREE DOWN IN FAR
            WESTERN HARALSON COUNTY.

&&

AGIBBS
Local storm report, Dec 22, 5:17 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     ESOM HILL               33.95N 85.39W
12/22/2011                   POLK               GA   COUNTY OFFICIAL

            POLK COUNTY 911 RELAYED A REPORT OF TWO TREES DOWN IN FAR
            WESTERN POLK COUNTY.

&&

AGIBBS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:11 PM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 47 more11 hr
Dec 22, 8:04 AM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 47 more116 min
Dec 22, 3:51 PM ESTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk39 min
Dec 22, 4:14 PM ESTSpecial Weather StatementFFCCarroll61 min
Dec 22, 4:26 PM ESTSevere Thunderstorm WarningFFCHaralson, Polk32 min
Dec 22, 4:34 PM ESTSpecial Weather StatementFFCTowns, Union26 min
Dec 22, 4:37 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Chattooga, Floyd, Gordon, Murray and 2 more53 min
Dec 22, 4:39 PM ESTSpecial Weather StatementFFCHeard, Troup66 min
Dec 22, 4:52 PM ESTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon23 min
Dec 22, 4:56 PM ESTSpecial Weather StatementFFCPaulding34 min
Dec 22, 5:13 PM ESTSevere Thunderstorm WarningFFCGordon32 min
Dec 22, 5:15 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard45 min
Dec 22, 5:29 PM ESTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Pickens31 min
Dec 22, 5:32 PM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Troup43 min
Dec 22, 5:36 PM ESTSpecial Weather StatementFFCCobb24 min
Dec 22, 5:40 PM ESTSpecial Weather StatementFFCMeriwether35 min
Dec 22, 5:44 PM ESTTornado WarningFFCCoweta, Fayette, Meriwether46 min
Dec 22, 6:02 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Talbot, Upson43 min
Dec 22, 6:08 PM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton, Gwinnett, Hall37 min
Dec 22, 6:11 PM ESTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Pike, Spalding49 min
Dec 22, 6:35 PM ESTSpecial Weather StatementFFCMarion, Schley, Taylor25 min
Dec 22, 6:35 PM ESTSevere Thunderstorm WarningFFCHall27 min
Dec 22, 6:43 PM ESTSpecial Weather StatementFFCLamar, Monroe, Upson47 min
Dec 22, 6:58 PM ESTSpecial Weather StatementFFCBanks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.